← All CPAN Flashcard Decks

Emergency Response Procedures Flashcards

7 cards from real CPAN practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 7 Emergency Response Procedures flashcards as text
  1. A post-thyroidectomy patient develops carpopedal spasm, perioral tingling, and a positive Chvostek sign in the PACU. Which electrolyte abnormality is most likely?

    Answer: Hypocalcemia

    Hypocalcemia occurs after thyroidectomy due to inadvertent parathyroid removal and presents with neuromuscular excitability including Chvostek and Trousseau signs.

  2. During CPR in the PACU, the team leader asks for the correct compression-to-ventilation ratio for a single rescuer performing adult CPR. The correct ratio is:

    Answer: 30:2

    Current AHA guidelines specify a 30:2 compression-to-ventilation ratio for adult single-rescuer CPR before an advanced airway is placed.

  3. A 72-year-old patient in the PACU becomes increasingly confused, hypertensive, and complains of a severe headache following elective hip replacement. Which urgent assessment should the nurse perform first?

    Answer: Perform a focused neurological assessment

    Sudden severe headache with hypertension and altered mental status may indicate intracerebral hemorrhage or hypertensive emergency, requiring immediate neurological assessment.

  4. A PACU patient's arterial blood gas shows pH 7.22, PaCO2 58 mmHg, PaO2 68 mmHg, HCO3 24 mEq/L. This pattern is consistent with:

    Answer: Acute respiratory acidosis

    Low pH with elevated PaCO2 and normal bicarbonate indicates acute respiratory acidosis without metabolic compensation.

  5. After administering rocuronium-assisted intubation, the anesthesiologist orders sugammadex for reversal. Which patient condition is a contraindication to sugammadex administration?

    Answer: Known hypersensitivity to sugammadex

    Known hypersensitivity or allergy to sugammadex is the primary contraindication, as severe anaphylaxis has been reported.

  6. A patient in the PACU develops acute onset of severe dyspnea, pleuritic chest pain, and tachycardia after total hip arthroplasty. The nurse suspects pulmonary embolism. Which finding would further support this diagnosis?

    Answer: Decreased end-tidal CO2

    Pulmonary embolism causes a ventilation-perfusion mismatch that decreases end-tidal CO2 due to increased dead space ventilation.

  7. A PACU nurse is caring for a patient who develops a seizure lasting 3 minutes. After the seizure ends, the nurse's priority action is:

    Answer: Assess airway, breathing, and circulation, and ensure patient safety

    Post-ictal assessment of airway, breathing, and circulation is the immediate priority to ensure the patient is safe and oxygenating adequately.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. abpanc.org — Renewal, score validity, exam format, passing score, retake policy, time limit, fees, test dates, eligibility, test delivery · verified Oct 2026